Alert archive / North Dakota / Wind Chill Advisories in 2016

Wind Chill Advisory 6, NWS Bismarck, ND

January 17, 201632 counties in North Dakota

NWS Bismarck, ND issued this wind chill advisory at Jan 17, 2016, 1:09 PM MST for 32 counties in North Dakota. It was in force for 20 hr.

The area

The counties it named.

The facts

Issued
Jan 17, 2016, 1:09 PM MST (20:09 UTC)
Expired
Jan 18, 2016, 9:05 AM MST
In force
20 hr
Issued by
NWS Bismarck, ND
All 32 counties

Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND

The radar

The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 20:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 8.2 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2016-01-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2016-01-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 116 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
856 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
116 m²/s²
0-3 km storm-relative helicity
139 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

668 
WWUS43 KBIS 172009
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
209 PM CST SUN JAN 17 2016

...DANGEROUS WIND CHILLS 20 TO 35 BELOW ZERO FOR NORTHWEST AND
CENTRAL NORTH DAKOTA THROUGH NOON MONDAY...

.DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED
TO CONTINUE THROUGH NOON MONDAY FOR NORTHWEST AND MOST OF CENTRAL
NORTH DAKOTA. THIS AREA IS GENERALLY ALONG...NORTH AND EAST OF
THE MISSOURI RIVER VALLEY. 

FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES WITH WIND
CHILLS THIS COLD.

THE WIND CHILL ADVISORY FOR SOUTHWEST NORTH DAKOTA HAS EXPIRED AS
TEMPERATURES HAVE WARMED TODAY.

IF YOU BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS
FOR TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE.


NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-180415-
/O.EXP.KBIS.WC.Y.0005.000000T0000Z-160117T2000Z/
/O.NEW.KBIS.WC.Y.0006.160117T2009Z-160118T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
209 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY NOW IN EFFECT UNTIL NOON CST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS NOW IN EFFECT UNTIL NOON CST MONDAY. 

* EXPECT WIND CHILLS TO RANGE FROM 10 BELOW ZERO TO 35 BELOW ZERO
  UNTIL NOON MONDAY...WITH THE COLDEST WIND CHILLS OCCURRING
  AROUND 11 PM THIS EVENING.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ017>020-031>034-040>045-172115-
/O.EXP.KBIS.WC.Y.0005.000000T0000Z-160117T2000Z/
MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-
SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...BEACH...MEDORA...DICKINSON...MANDAN...MARMARTH...
MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES
209 PM CST SUN JAN 17 2016 /109 PM MST SUN JAN 17 2016/

...WIND CHILL ADVISORY HAS EXPIRED...

THE TEMPERATURES AND WIND CHILLS HAVE WARMED. THE ADVISORY HAS
EXPIRED.

$$
WAA
5 follow-up statements
392 
WWUS43 KBIS 180035
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
635 PM CST SUN JAN 17 2016

...DANGEROUS WIND CHILLS ACROSS MOST OF WESTERN AND CENTRAL NORTH
DAKOTA TONIGHT THROUGH MONDAY MORNING...

.DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED TONIGHT
THROUGH MONDAY MORNING ACROSS MOST OF WESTERN AND CENTRAL NORTH
DAKOTA. THIS INCLUDES WILLISTON...MINOT...JAMESTOWN...BISMARCK AND
DICKINSON.

FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR
TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE.

NDZ017>020-032>034-041-042-045-180845-
/O.EXA.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
MCKENZIE-DUNN-MERCER-OLIVER-BILLINGS-STARK-MORTON-HETTINGER-GRANT-
SIOUX-
INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEULAH...
HAZEN...CENTER...MEDORA...DICKINSON...MANDAN...MOTT...ELGIN...
FORT YATES
635 PM CST SUN JAN 17 2016 /535 PM MST SUN JAN 17 2016/

...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/
MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ MONDAY. 

* EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ001>005-009>013-021>023-025-035>037-046>048-050-051-180845-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCLEAN-SHERIDAN-WELLS-FOSTER-BURLEIGH-KIDDER-
STUTSMAN-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BISMARCK...
STEELE...JAMESTOWN...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
635 PM CST SUN JAN 17 2016

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST MONDAY...

* EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

AYD
031 
WWUS43 KBIS 180356
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
956 PM CST SUN JAN 17 2016

...DANGEROUS WIND CHILLS ACROSS WESTERN AND CENTRAL NORTH DAKOTA
TONIGHT THROUGH MONDAY MORNING...

.DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED
TONIGHT THROUGH MONDAY MORNING ACROSS WESTERN AND CENTRAL NORTH
DAKOTA. THIS INCLUDES WILLISTON...MINOT...JAMESTOWN... BISMARCK
AND DICKINSON.

FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR
TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE.

NDZ031-040-043-044-181200-
/O.EXA.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
GOLDEN VALLEY-SLOPE-BOWMAN-ADAMS-
INCLUDING THE CITIES OF...BEACH...MARMARTH...BOWMAN...HETTINGER
856 PM MST SUN JAN 17 2016

...WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST MONDAY...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL
ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST MONDAY. 

* EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL 11 AM MST MONDAY.


* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

NDZ001>005-009>013-017>023-025-032>037-041-042-045>048-050-051-
181200-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-STUTSMAN-HETTINGER-
GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL...
BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER...
RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...MCCLUSKY...HARVEY...CARRINGTON...MEDORA...DICKINSON...
MANDAN...BISMARCK...STEELE...JAMESTOWN...MOTT...ELGIN...
FORT YATES...LINTON...NAPOLEON...EDGELEY...ASHLEY...OAKES
956 PM CST SUN JAN 17 2016 /856 PM MST SUN JAN 17 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ MONDAY...

* EXPECT WIND CHILLS TO 35 BELOW ZERO UNTIL NOON CST MONDAY.


* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

AYD
647 
WWUS43 KBIS 180931
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
331 AM CST MON JAN 18 2016

...DANGEROUS WIND CHILLS ACROSS WESTERN AND PARTS OF CENTRAL
NORTH DAKOTA THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED
THROUGH THIS MORNING ACROSS WESTERN AND PARTS OF CENTRAL NORTH
DAKOTA. THIS INCLUDES WILLISTON...STANLEY...BISMARCK...DICKINSON
AND BOWMAN.

FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR
TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE.

NDZ003>005-011>013-022-023-025-036-037-047-048-050-051-181045-
/O.CAN.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-SHERIDAN-WELLS-
FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE-MCINTOSH-DICKEY-
INCLUDING THE CITIES OF...MOHALL...BOTTINEAU...ROLLA...MINOT...
TOWNER...RUGBY...MCCLUSKY...HARVEY...CARRINGTON...STEELE...
JAMESTOWN...NAPOLEON...EDGELEY...ASHLEY...OAKES
331 AM CST MON JAN 18 2016

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY FOR PORTIONS OF CENTRAL NORTH DAKOTA...WHERE CLOUD
COVER HAS KEPT TEMPERATURES FROM DROPPING AND THUS WIND CHILLS
WERE NOT AS LOW AS EXPECTED.

$$

NDZ001-002-009-010-017>021-031>035-040>046-181745-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
331 AM CST MON JAN 18 2016 /231 AM MST MON JAN 18 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 BELOW ZERO TO 35 BELOW ZERO
  UNTIL 11 AM MST THIS MORNING OR NOON CST...WITH THE COLDEST WIND
  CHILLS OCCURRING AROUND DAYBREAK.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$

JV
609 
WWUS43 KBIS 181243
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
643 AM CST MON JAN 18 2016

...DANGEROUS WIND CHILLS ACROSS WESTERN AND PARTS OF CENTRAL
NORTH DAKOTA THROUGH THIS MORNING...

.DANGEROUS WIND CHILLS AS LOW AS 35 BELOW ZERO ARE EXPECTED
THROUGH THIS MORNING ACROSS WESTERN AND PARTS OF CENTRAL NORTH
DAKOTA. THIS INCLUDES WILLISTON...STANLEY...BISMARCK...DICKINSON
AND BOWMAN.

FROSTBITE TO EXPOSED SKIN IS POSSIBLE WITHIN 30 MINUTES. IF YOU
BECOME STRANDED...STAY WITH YOUR VEHICLE. BE SURE TO DRESS FOR
TEMPERATURES OUTSIDE...NOT THE WARMTH INSIDE YOUR VEHICLE.

NDZ001-002-009-010-017>021-031>035-040>046-181800-
/O.CON.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
643 AM CST MON JAN 18 2016 /543 AM MST MON JAN 18 2016/

...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL NOON CST /11 AM
MST/ TODAY...

* EXPECT WIND CHILLS TO RANGE FROM 25 TO 35 BELOW ZERO UNTIL 11 AM
  MST THIS MORNING...WITH THE COLDEST WIND CHILLS OCCURRING AROUND
  DAYBREAK.

* THE COLD WIND CHILLS WILL CAUSE FROSTBITE IN AS LITTLE AS 30 
  MINUTES TO EXPOSED SKIN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT COLD AIR AND THE WIND WILL
COMBINE TO CREATE LOW WIND CHILLS. FROST BITE AND HYPOTHERMIA CAN
OCCUR IF PRECAUTIONS ARE NOT TAKEN. MAKE SURE YOU WEAR A HAT AND
GLOVES.

$$
TWH
036 
WWUS43 KBIS 181605
WSWBIS

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BISMARCK ND
1005 AM CST MON JAN 18 2016

...TEMPERATURES AND WIND CHILLS WARMING...

.THE VERY COLD TEMPERATURES THIS MORNING ACROSS WESTERN NORTH
DAKOTA ARE WARMING. THE WIND CHILLS HAVE ALSO RISEN ENOUGH THE
WIND CHILL ADVISORY CAN BE CANCELLED FOR WESTERN AND CENTRAL NORTH
DAKOTA.

NDZ001-002-009-010-017>021-031>035-040>046-181715-
/O.CAN.KBIS.WC.Y.0006.000000T0000Z-160118T1800Z/
DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-MERCER-OLIVER-
MCLEAN-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-
HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-
INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON...
NEW TOWN...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER...
GARRISON...BEACH...MEDORA...DICKINSON...MANDAN...BISMARCK...
MARMARTH...MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...
LINTON
1005 AM CST MON JAN 18 2016 /905 AM MST MON JAN 18 2016/

...WIND CHILL ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE WIND
CHILL ADVISORY. 

$$
WAA

What forecasters said that day

The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Jan 17, 1:00 PM MST, 9 minutes earlier.

Area forecast discussion, Jan 17, 1:00 PM MST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
200 PM CST SUN JAN 17 2016

.UPDATE...
ISSUED AT 159 PM CST SUN JAN 17 2016

THIS UPDATE TO CANCEL THE WIND CHILL ADVISORY SOUTHWEST. WILL ALSO
EXTEND THE WIND CHILL ADVISORY NORTH AND EAST THROUGH NOON MONDAY.

UPDATE ISSUED AT 1152 AM CST SUN JAN 17 2016

MINOT AND BISMARCK RADARS SEEING SOME WEAK RETURNS SO WILL KEEP
FLURRIES GOING ACROSS THE EAST CENTRAL THIS AFTERNOON. WIND
CHILLS ARE IMPROVING AND WILL GRADUALLY CLIMB ABOVE THE ADVISORY
CRITERIA THIS AFTERNOON. WILL EVALUATE THE EVENING AND OVERNIGHT
POTENTIAL FOR WIND CHILLS TONIGHT AT THAT TIME...WHICH SHOULD BE
IN THE ADVISORY CRITERIA OVER PORTIONS OF THE NORTH AND EAST.

CLOUDS ARE ERODING FROM THE WEST INTO THE SOUTH CENTRAL IN WEAK
LOW LEVEL WARM ADVECTION. ADJUSTED CLOUDS TO FIT THE LATEST
TRENDS.

UPDATE ISSUED AT 937 AM CST SUN JAN 17 2016

CLOUDS ACROSS CENTRAL NORTH DAKOTA HAVE KEPT TEMPERATURES FROM
FALLING AS COLD AS EXPECTED. THIS HAS ALSO PREVENTED WIN CHILL
TEMPERATURES FROM FALLING ONTO THE WARNING CATEGORY. WILL CANCEL
THE WIND CHILL WARNING WITH THIS UPDATE.

UPDATE ISSUED AT 632 AM CST SUN JAN 17 2016

TOUGH TEMPERATURE FORECAST THIS MORNING. CLOUDS OVER MUCH OF THE
NORTHWEST AND CENTRAL HAVE CAUSED TEMPERATURES TO RISE OVERNIGHT
AND THE SOUTHWEST IS ACTUALLY THE COLD SPOT THIS MORNING.
MESOSCALE MODELS HAVING A HARD TIME CATCHING UP WITH THE
TEMPERATURE CHANGES SO HAVE MANUALLY KEPT TEMPERATURES NEARLY
STEADY THIS MORNING OVER CLOUDY AREAS...AND ALLOWING A DROP FOR A
FEW HOURS IN THE SOUTHWEST AND A QUICKER RISE LATER WITH MORE SUN.

AS FAR AS THE WIND CHILL WARNING/ADVISORY. WE ARE STILL IN
ADVISORY CRITERIA EVERYWHERE. WE DID REACH WARNING CRITERIA OVER A
GOOD PORTION LAST EVENING THROUGH THE EARLY MORNING HOURS THIS
MORNING. BUT UNLESS WE CLEAR OUT THIS MORNING...WILL PROBABLY NOT
REACH CRITERIA AGAIN. WITH THAT SAID...WILL LEAVE THINGS ALONE FOR
NOW TO AVOID ANY CONFUSION...AND STILL MANY AREAS IN THE 30 TO 35
BELOW RANGE.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 327 AM CST SUN JAN 17 2016

DANGEROUS WIND CHILLS HIGHLIGHT THE SHORT TERM.

CURRENTLY...A SURFACE ARCTIC HIGH PRESSURE RIDGE AXIS EXTENDED FROM
WESTERN SASKATCHEWAN TO EASTERN MONTANA/WESTERN NORTH DAKOTA...TO
EASTERN SOUTH DAKOTA. AN UPPER LEVEL LOW WAS CENTERED OVER LAKE
SUPERIOR/WESTERN MINNESOTA WITH NORTHERLY FLOW ALOFT OVER NORTH
DAKOTA. A LARGE CLOUD SHIELD EXTENDED FROM NORTHERN
MANITOBA/SASKATCHEWAN TO SOUTHERN NORTH DAKOTA. THIS CLOUD SHIELD
APPEARS TO BE ASSOCIATED WITH UPPER LEVEL ENERGY MOVING SOUTH
THROUGH THE FLOW. THE LEADING EDGE OF THE CLOUDS...NOW APPROACHING
THE SOUTH DAKOTA BORDER...APPEARS TO LIE ALONG THE LEADING EDGE OF
THE ELONGATED ENERGY IMPULSE EMANATING FROM NORTH CENTRAL CANADA.

THE MAIN CENTER OF THE UPPER LEVEL IMPULSE IS FORECAST TO REACH
NORTH DAKOTA LATE THIS AFTERNOON AND PUSH THROUGH CENTRAL NORTH
DAKOTA BY EARLY EVENING. THE LATEST MODELS INDICATE THE CLOUD SHIELD
WILL REMAIN OVER CENTRAL NORTH DAKOTA TODAY UNTIL THE UPPER LEVEL
IMPULSE EXITS THE STATE. THUS SOUTHWESTERN NORTH DAKOTA MAY REMAIN
CLOUD-FREE WHILE THE REST OF THE STATE IS MOSTLY CLOUDY. EXPECT
CLOUDS TO CLEAR FROM WEST TO EAST THIS AFTERNOON...EXITING THE
TURTLE MOUNTAINS AND JAMES VALLEY DURING THE EVENING.

REGARDING TEMPERATURES AND WIND CHILLS...THE CLOUD COVER HAS SO
FAR KEPT TEMPERATURES FROM PLUMMETING TO 20 BELOW OVER NORTHWEST AND
CENTRAL NORTH DAKOTA...BUT NORTHWEST WINDS OF 10 TO 20 MPH HAVE KEPT
WIND CHILL READINGS IN THE 30 TO 45 BELOW ZERO RANGE EARLY THIS
MORNING.

THE ARCTIC HIGH PRESSURE RIDGE AXIS IS FORECAST TO MOVE SOUTHEAST
ACROSS NORTH DAKOTA TODAY AND LIE ALONG THE RED RIVER VALLEY BY
DAYBREAK MONDAY MORNING. THIS WILL KEEP TEMPERATURES BELOW ZERO
TODAY OVER MUCH OF CENTRAL NORTH DAKOTA...WITH HIGHS RANGING FROM
AROUND 7 BELOW FROM THE TURTLE MOUNTAINS THROUGH THE JAMES VALLEY TO
AROUND ZERO IN THE MISSOURI RIVER VALLEY. THE SOUTHWEST SHOULD SEE
HIGHS FROM ZERO TO 10 ABOVE.

TONIGHT WIND CHILLS WILL AGAIN BE THE MAIN CONCERN. LOWS TONIGHT
SHOULD RANGE FROM 10 TO 20 BELOW BUT WITH LIGHTER WINDS. IT APPEARS
THAT MUCH OF WESTERN AND CENTRAL NORTH DAKOTA WILL REACH WIND
CHILL ADVISORY CRITERIA (-25F OR LOWER). IT APPEARS THAT NORTHERN
AND CENTRAL NORTH DAKOTA ARE THE MOST LIKELY AREAS TO REACH CRITERIA
AND WILL LET THE DAY SHIFT FINE TUNE WHERE THE CUTOFF SHOULD BE.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 327 AM CST SUN JAN 17 2016

WE WILL BE DEALING WITH WIND CHILL HIGHLIGHTS ON MONDAY OVER A GOOD
PORTION OF THE CWA...FOLLOWED BY A SHOT OF SNOW MONDAY THROUGH
TUESDAY...THEN A WARMING TREND FOR THE REST OF THE WEEK INTO NEXT
WEEKEND.

THE COLD UPPER LEVEL LOW WILL TRACK ACROSS NORTHEAST U.S. ON MONDAY
WITH A SHORT WAVE UPPER RIDGE PUSHING FROM THE NORTHERN HIGH PLAINS
INTO THE WESTERN DAKOTAS. THE TOP OF THE RIDGE BREAKS DOWN AS A
STRONG S/WV TROUGH MOVES ACROSS MONTANA MONDAY THEN INTO THE DAKOTAS
MONDAY NIGHT. RESULTANT WARM ADVECTION/ASSOCIATED BAROCLINIC ZONE
TRACKS EAST INTO THE WESTERN DAKOTAS MONDAY
AFTERNOON/EVENING...THEN EAST ACROSS THE CENTRAL DAKOTAS MONDAY
NIGHT THROUGH TUESDAY. THIS WILL BRING A GOOD CHANCE OF LIGHT SNOW
TO THE ENTIRE FORECAST AREA...WITH FORECAST SNOWFALL ANYWHERE FROM
A HALF INCH TO 1.5 INCHES. A FEW LOCALES COULD GET AMOUNTS CLOSER
TO TWO INCHES. SNOW SHOULD EXIT THE AREA BY TUESDAY AFTERNOON. THE
EXCEPTION MAY BE THE TURTLE MOUNTAINS AREA...WHICH COULD SEE A
LITTLE WRAP AROUND MOISTURE/LIGHT SNOW TUESDAY EVENING. ENOUGH
UNCERTAINTY AT THIS TIME TO LEAVE THIS AREA DRY FOR NOW.

BEHIND THIS SHORTWAVE WILL BE A BRIEF PERIOD OF COLD ADVECTION AS
UPPER FLOW BECOMES NORTHWEST AND HIGH PRESSURE BUILDS OVER THE AREA
BY THURSDAY. AHEAD OF THIS SURFACE HIGH ON THURSDAY MODELS ARE
MAINLY DRY...BUT THERE ARE INDICATIONS OF QUITE A BIT OF LOW STRATUS
ON WEDNESDAY INTO THURSDAY WHICH COULD PLAY HAVOC WITH TEMPERATURES.

ONCE THE SURFACE HIGH MOVES EAST OF THE AREA ON THURSDAY...STRONG
RIDGING BUILDS OVER THE AREA WITH MUCH WARMER AIR MOVING INTO THE
REGION FRIDAY AND INTO SATURDAY. THERE ARE SIGNIFICANT MODEL
DIFFERENCES IN THE TIMING/PLACEMENT OF NEXT WAVE THE MOVES THROUGH
THE AREA OVER THE WEEKEND. CURRENT MODEL BLEND SOLUTION IS BASICALLY
BRINGING HIT AND MISS SLIGHT CHANCE POPS TO THE AREA SATURDAY AND
SUNDAY. WILL STICK WITH THIS UNTIL THERE IS A LITTLE BETTER MODEL
CONSENSUS.

TEMPERATURES WILL REMAIN WELL BELOW NORMAL MONDAY...BUT WILL
MODERATE TUESDAY THROUGH THURSDAY...MORE SO ACROSS THE SOUTHWEST
THAN THE NORTHEAST. THEN BY FRIDAY AND SATURDAY TEMPERATURES WILL
CLIMB TO NEAR NORMAL NORTHEAST WITH READINGS IN THE 20S...TO ABOVE
NORMAL SOUTHWEST AS TEMPERATURES HERE CLIMB WELL INTO THE 30S AND
COULD APPROACH 40 DEGREES OVER THE FAR SOUTHWEST ON FRIDAY. THEN
SLIGHTLY COOLER AS WE HEAD INTO THE LATTER HALF OF NEXT WEEKEND.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z MONDAY AFTERNOON)
ISSUED AT 1152 AM CST SUN JAN 17 2016

DEEP COLD DOME OF HIGH PRESSURE FIRMLY IN PLACE ACROSS NORTH
DAKOTA. CEILINGS NOW IN VFR CATEGORY CENTRAL SECTIONS WITH CLEARING
SKIES WEST. EXPECT GRADUAL CLEARING CENTRAL LATE THIS AFTERNOON
AND TONIGHT.

&&

.BIS WATCHES/WARNINGS/ADVISORIES...
WIND CHILL ADVISORY UNTIL NOON CST MONDAY FOR NDZ001>005-009>013-
021>023-025-035>037-046>048-050-051.

&&

UPDATE...WAA
SHORT TERM...JV
LONG TERM...TWH
AVIATION...WAA
Hazardous weather outlook, Jan 17, 11:05 AM MST, 2 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
1205 PM CST SUN JAN 17 2016

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-181815-
DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD-
MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS-
FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER-
STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN-
LA MOURE-MCINTOSH-DICKEY-
1205 PM CST SUN JAN 17 2016 /1105 AM MST SUN JAN 17 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH
DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND CHILL ADVISORY IS IN EFFECT THROUGH EARLY AFTERNOON.
DANGEROUS WIND CHILLS AS LOW AS 30 BELOW ZERO ARE EXPECTED. SEE
WWW.WEATHER.GOV/BIS FOR DETAILS.

DANGEROUS WIND CHILLS ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

DANGEROUS WIND CHILLS ARE POSSIBLE MONDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

WAA

Nearby

Wind Chill Advisories in North Dakota, 2016Every wind chill advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.